Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


CD4 Count Dropping
Aug 15, 2006

When I was diagnosed with HIV in October 2004, my CD4 count was 131. I was immediately put on a combo of Sustiva, Viread and Epivir. Over the course of the year, my VL became undetectable and my CD4 count went up to 500. Now, ever since January, my CD4 count has dropped from 480-420-315. However, my VL is still undetectable. I am scared that the drop will continue. My doctor is not concerned, but she is not the one with HIV. Is this unusual? And what should I do if the drop continues? My percentage also remains unchanged in the 20-24% range.

Response from Dr. Young

Thanks for your post.

I'm with your doctor on this, in general terms. If your viral load is undetectable and your CD4% is "stable", then I'd sit tight. A changed from 480 to 315 might seem like a lot, but it's actually within the variability of the test.

It would be worthwhile making sure that there's no indication of bone marrow problems, like low WBC count or anemia, just to be sure, since these can be one of the reasons why you can see a decline in total CD4 without a change in percentage.

I hope this helps. BY



Previous
Herpes Zoster and HIV
Next
weight loss

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement